Alert archive / Oklahoma / Special Weather Statements in 2014
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Aug 8, 2014, 5:05 PM CDT for Mayes County, Oklahoma. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2014, 5:05 PM CDT (22:05 UTC)
- Expired
- Aug 8, 2014, 5:45 PM CDT
- In force
- 40 min
- Issued by
- NWS Tulsa, OK
County Mayes County, OK
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.1 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 587 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 661 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
683
WWUS84 KTSA 082205
SPSTSA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
505 PM CDT FRI AUG 8 2014
OKZ057-061-062-082245-
CRAIG OK-MAYES OK-ROGERS OK-
505 PM CDT FRI AUG 8 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 545 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHERN CRAIG...NORTHERN MAYES AND NORTHEASTERN ROGERS
AT 505 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST
OF ADAIR...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...BIG CABIN...STRANG...ADAIR AND
PENSACOLA.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 50 MPH.
LAT...LON 3655 9509 3633 9512 3640 9546 3656 9542
TIME...MOT...LOC 2205Z 278DEG 10KT 3646 9533
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 8, 3:07 PM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, Aug 8, 3:07 PM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 307 PM CDT FRI AUG 8 2014 .DISCUSSION... A SHORT TERM HEAT ADVISORY WILL BE ISSUED THIS AFTERNOON FROM THE FORT SMITH AREA DOWN INTO SOUTHEAST OKLAHOMA AS DEWPOINTS IN THE MID 70S AND TEMPERATURES IN THE LOW 90S ARE YIELDING HEAT INDICES NEAR 105 DEGREES. TYPICAL SUMMER LIKE UPPER AND SURFACE PATTERN ACROSS THE PLAINS TODAY. THE FLOW ALOFT IS NEARLY ZONAL...SANDWICHED BETWEEN A MID LVL RIDGE TO OUR SOUTH AND A LOW LIFTING NORTHEAST INTO SD. AT THE SURFACE...A SURFACE TROUGH/BOUNDARY EXTENDS FROM WESTERN NORTH TX ACROSS SOUTHEAST OK AND WEST CENTRAL AR TO THE MO BOOTHEEL. A VERY JUICY AIRMASS IS IN PLACE OVER THE ENTIRE REGION...WITH DEWPOINTS HANGING IN THE LOW TO MID 70S. MEANWHILE...A PLUME OF SUBTROPICAL AIR HAS SPREAD OVER THE REGION IN THE MID LVLS. ISOLATED THUNDERSTORMS WILL CONTINUE TO DEVELOP IN THIS BROAD ZONE OF RICH MOISTURE AND WEAK CONVERGENCE NEAR SAID SURFACE TROUGH/BOUNDARY. MORE WDLY SCATTERED DEVELOPMENT IS POSSIBLE TONIGHT AS UPPER SYSTEM/JET STREAK PASS BY TO OUR NORTH. THE NEXT DISCERNIBLE SYSTEM WILL CREST THE SOUTH CENTRAL STATES RIDGE AND DIVE SOUTHEAST TOWARD THE MID MISSISSIPPI VALLEY SUNDAY/SUNDAY NIGHT. WILL CONTINUE THEME OF PREVIOUS FORECASTS AND KEEP POPS HIGHER DURING THIS TIME FRAME. THE EURO AND GFS HAVE LATCHED BACK ONTO A MORE AGGRESSIVE AND FARTHER WEST DIGGING UPPER TROUGH OVER THE GREAT LAKES EARLY NEXT WEEK. THIS SHOULD BRING A DECENT COLD FRONT SOUTH THRU THE PLAINS MONDAY. A COUPLE OF NICE DAYS ARE IN STORE TUESDAY AND WEDNESDAY WITH HIGHS DROPPING BACK INTO THE 80S AND LOWS IN THE 60S. CHANCES OF RAIN WILL INCREASE TOWARD THE END OF THE WEEK IN A NW FLOW PATTERN ALOFT. LACY/16 && .PRELIMINARY POINT TEMPS/POPS... TUL 73 94 74 95 / 40 30 30 30 FSM 75 96 74 95 / 40 30 20 20 MLC 74 96 74 97 / 40 30 20 20 BVO 70 93 70 94 / 40 30 30 30 FYV 70 91 69 91 / 50 30 20 40 BYV 69 90 68 90 / 50 30 20 40 MKO 72 94 72 95 / 50 30 20 20 MIO 70 92 72 92 / 40 30 30 40 F10 73 94 74 96 / 40 30 20 20 HHW 75 97 74 98 / 20 20 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && LONG TERM....30-16
Hazardous weather outlook, Aug 8, 4:55 PM CDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 455 PM CDT FRI AUG 8 2014 ARZ001-002-010-011-019-020-029-OKZ049-053>076-091000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 455 PM CDT FRI AUG 8 2014 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EASTERN OKLAHOMA...WEST CENTRAL AND NORTHWEST ARKANSAS.. ONSET...ONGOING. DANGEROUS HEAT. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...ONGOING. DISCUSSION... A FRONTAL BOUNDARY CURRENTLY LIES ACROSS THE AREA... GENERALLY FROM TULSA TO FAYETTEVILLE. INTERMITTENT THUNDERSTORMS... SOME STRONG TO SEVERE... HAVE BEEN ONGOING ALONG AND SOUTH OF THE FRONT THIS AFTERNOON. THE POTENTIAL WILL REMAIN OVERNIGHT FOR THUNDERSTORMS TO DEVELOP ALMOST ANYWHERE ACROSS THE FORECAST AREA. SOME OF THESE MAY PUSH SEVERE LIMITS AS WELL. IT REMAINS VERY HOT AND HUMID SOUTH OF THE FRONT. HEAT INDICES RANGED FROM 100 TO 105 DURING THE LATE AFTERNOON. CONDITIONS WILL SLOWLY IMPROVE THIS EVENING WITH THE LOSS OF DAYTIME HEATING. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY THROUGH MONDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. TUESDAY THROUGH THURSDAY...NO HAZARDS. EXTENDED DISCUSSION... THE FRONTAL BOUNDARY WILL REMAIN IN THE AREA THROUGH THE WEEKEND BEFORE IT GETS A PUSH TO THE SOUTH MONDAY. THROUGH THIS TIME PERIOD... SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE ALONG WITH A LIMITED SEVERE POTENTIAL. AFTERNOON HEAT INDEX VALUES WILL CONTINUE TO APPROACH 105 IN SOME PLACES... MAINLY TO THE SOUTH OF THE FRONTAL BOUNDARY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Aug 8, 4:44 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
444 PM CDT FRI AUG 8 2014
OKZ055-056-061-082215-
NOWATA OK-ROGERS OK-WASHINGTON OK-
444 PM CDT FRI AUG 8 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 515 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHWESTERN NOWATA...NORTHWESTERN ROGERS AND WASHINGTON
AT 444 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST
OF RAMONA...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...WATOVA...OOLOGAH...TALALA AND
RAMONA.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3663 9553 3643 9572 3652 9596 3667 9585
TIME...MOT...LOC 2144Z 286DEG 16KT 3658 9582Special weather statement, Aug 8, 4:45 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
445 PM CDT FRI AUG 8 2014
ARZ011-019-020-082230-
CRAWFORD AR-FRANKLIN AR-MADISON AR-
445 PM CDT FRI AUG 8 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 530 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
NORTHEASTERN CRAWFORD AND SOUTHWESTERN MADISON
IN WEST CENTRAL ARKANSAS
NORTHERN FRANKLIN
AT 446 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES SOUTHWEST OF COMBS TO 12 MILES SOUTHEAST OF
MOUNTAIN TOP...MOVING SOUTHEAST AT 25 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THESE STORMS INCLUDE...PARADISE...TAFT...WATALULA...
JETHRO...MOUNTAIN TOP...BARNES...TURNERS BEND...CASS...REDDING...
COMBS...BRASHEARS AND PATRICK.
THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.
LAT...LON 3576 9369 3558 9369 3549 9370 3564 9401
3586 9390 3577 9365 3576 9365
TIME...MOT...LOC 2146Z 302DEG 20KT 3575 9385 3549 9356Special weather statement, Aug 8, 4:47 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
447 PM CDT FRI AUG 8 2014
ARZ020-029-082215-
FRANKLIN AR-SEBASTIAN AR-
447 PM CDT FRI AUG 8 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 515 PM CDT
FOR THE FOLLOWING COUNTIES...
IN WEST CENTRAL ARKANSAS
SOUTHWESTERN FRANKLIN AND FAR EASTERN SEBASTIAN
AT 447 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER WASHBURN...
MOVING SOUTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE...CROSSROADS...MILLTOWN...WASHBURN AND FORT
CHAFFEE.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM
WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3523 9393 3522 9402 3514 9403 3513 9404
3514 9413 3510 9413 3508 9416 3510 9421
3527 9413 3525 9391
TIME...MOT...LOC 2147Z 293DEG 10KT 3515 9407Special weather statement, Aug 8, 4:48 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
448 PM CDT FRI AUG 8 2014
ARZ029-OKZ074-076-082215-
HASKELL OK-LE FLORE OK-SEBASTIAN AR-
448 PM CDT FRI AUG 8 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 515 PM CDT
FOR THE FOLLOWING COUNTIES...
IN WEST CENTRAL ARKANSAS
SOUTHWESTERN SEBASTIAN
IN SOUTHEAST OKLAHOMA
NORTHEASTERN HASKELL AND NORTHERN LE FLORE
AT 448 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES NORTHEAST OF KANIMA TO 8 MILES EAST OF
HEAVENER RUNESTONE STATE PARK...MOVING NORTHEAST AT 10 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...KEOTA...
KANIMA...POTEAU...HEAVENER...HOWE...SHADY POINT...MILTON...PANAMA...
BOKOSHE...PATTERSON AND HEAVENER RUNESTONE STATE PARK.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3494 9435 3495 9436 3492 9444 3483 9444
3479 9448 3528 9508 3539 9490 3538 9489
3535 9491 3536 9485 3532 9481 3495 9430
TIME...MOT...LOC 2148Z 227DEG 9KT 3531 9496 3487 9443Special weather statement, Aug 8, 5:01 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
501 PM CDT FRI AUG 8 2014
OKZ054-055-082230-
OSAGE OK-WASHINGTON OK-
501 PM CDT FRI AUG 8 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 530 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
CENTRAL OSAGE AND SOUTHERN WASHINGTON
AT 501 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES SOUTH OF PAWHUSKA TO 5 MILES SOUTHEAST OF
OCHELATA...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...PAWHUSKA...WOLCO...BARNSDALL...
PERSHING...TALLANT...NELAGONEY AND OCHELATA.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
LAT...LON 3670 9637 3663 9588 3649 9599 3659 9647
TIME...MOT...LOC 2201Z 263DEG 9KT 3663 9635 3654 9592Special weather statement, Aug 8, 5:05 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
505 PM CDT FRI AUG 8 2014
OKZ057-061-062-082245-
CRAIG OK-MAYES OK-ROGERS OK-
505 PM CDT FRI AUG 8 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 545 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHERN CRAIG...NORTHERN MAYES AND NORTHEASTERN ROGERS
AT 505 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST
OF ADAIR...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...BIG CABIN...STRANG...ADAIR AND
PENSACOLA.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 50 MPH.
LAT...LON 3655 9509 3633 9512 3640 9546 3656 9542
TIME...MOT...LOC 2205Z 278DEG 10KT 3646 9533The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 6:44 AM CDT | Special Weather Statement | TSA | Creek | 46 min |
| Aug 8, 7:09 AM CDT | Special Weather Statement | TSA | Creek | 36 min |
| Aug 8, 7:28 AM CDT | Special Weather Statement | TSA | Okmulgee, Tulsa | 47 min |
| Aug 8, 2:26 PM CDT | Special Weather Statement | TSA | Adair | 34 min |
| Aug 8, 2:31 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Delaware | 44 min |
| Aug 8, 3:11 PM CDT | Heat Advisory | TSA | Choctaw, Haskell, Latimer, Pushmataha | 5 hr |
| Aug 8, 3:16 PM CDT | Special Weather Statement | TSA | Adair | 29 min |
| Aug 8, 3:18 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee | 8 min |
| Aug 8, 3:35 PM CDT | Areal Flood Advisory | TSA | Adair | 115 min |
| Aug 8, 3:51 PM CDT | Special Weather Statement | TSA | LeFlore | 24 min |
| Aug 8, 4:10 PM CDT | Special Weather Statement | TSA | Washington | 35 min |
| Aug 8, 4:13 PM CDT | Special Weather Statement | TSA | Haskell | 32 min |
| Aug 8, 4:44 PM CDT | Special Weather Statement | TSA | Washington | 31 min |
| Aug 8, 4:48 PM CDT | Special Weather Statement | TSA | LeFlore | 27 min |
| Aug 8, 5:01 PM CDT | Special Weather Statement | TSA | Osage | 29 min |
| Aug 8, 5:34 PM CDT | Special Weather Statement | TSA | Osage | 26 min |
| Aug 8, 5:57 PM CDT | Special Weather Statement | TSA | LeFlore | 33 min |
| Aug 8, 6:08 PM CDT | Special Weather Statement | TSA | Craig | 37 min |
| Aug 8, 6:29 PM CDT | Special Weather Statement | TSA | Cherokee | 31 min |
| Aug 8, 6:38 PM CDT | Special Weather Statement | TSA | Craig | 52 min |
| Aug 8, 6:51 PM CDT | Special Weather Statement | TSA | Cherokee | 24 min |
| Aug 8, 3:35 PM CDT | Special Weather Statement | TSA | Franklin | 25 min |
| Aug 8, 4:09 PM CDT | Special Weather Statement | TSA | Washington | 36 min |
| Aug 8, 4:19 PM CDT | Areal Flood Advisory | TSA | Crawford, Franklin, Madison, Washington | 116 min |
| Aug 8, 4:45 PM CDT | Special Weather Statement | TSA | Franklin | 45 min |
| Aug 8, 4:47 PM CDT | Special Weather Statement | TSA | Sebastian | 28 min |
| Aug 8, 5:19 PM CDT | Special Weather Statement | TSA | Sebastian | 41 min |
Nearby
Special Weather Statements in Oklahoma, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.